MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56413
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: administrative assistant.Pma/510(k) number: k170931.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angioplasty procedure of the subclavian vein, a cook triforce peripheral crossing set leaked at the sideport.Access was obtained in the right cubital vein and the device was advanced into the subclavian vein as a two unit set.The physician then attempted to aspirate and flush the sheath while the catheter was inside; however, was unable to flush the device.The physician then removed the catheter and blood was reportedly seeping through the sideport of the sheath.The device was removed and replaced with a new device to complete the procedure.The patient's anatomy was not reported to be tortuous or calcified, no resistance was reported during the procedure, and the device was not used with a power injector.Ultimately, the procedure was not successful in creating a lumen between the subclavian vein and the superior vena cava; although, this was reported to be unrelated to the issue with the complaint device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection and a functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one kcxs-5.0-35-65-rb-0/dav-hc was returned to cook for investigation.Hemostats were used to occlude the sheath tip to perform a leak test using a 20cc syringe with water.The device leaked form the side port.Upon further inspection, the side port was noted to be cracked on the underside.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is also provided with this device, which notes ¿flush the flexor sheath through its side arm with heparinized saline solution or sterile water.¿ as well as upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9167946
Report Number1820334-2019-02554
Device Sequence Number2774374
Product Code KRA
UDI-Device Identifier00827002564138
UDI-Public(01)00827002564138(17)220722(10)9810949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberG56413
Device Catalogue NumberKCXS-5.0-35-65-RB-0/DAV-HC
Device Lot Number9810949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR